Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 49, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 25, 2008, 6:20 PM CDT for 4 counties in Texas. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2008, 6:20 PM CDT (23:20 UTC)
- Expired
- May 25, 2008, 7:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Hartley County, TX, Hutchinson County, TX, Moore County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 73 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 6:45 PM CDT | HAIL 0.75 | 4 Wnw Four Way, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 5:51 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2607 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 325 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 17.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 252322 SVRAMA TXC205-233-341-421-260015- /O.NEW.KAMA.SV.W.0049.080525T2320Z-080526T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 620 PM CDT SUN MAY 25 2008 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HARTLEY COUNTY IN THE PANHANDLE OF TEXAS EXTREME SOUTHWESTERN HUTCHINSON COUNTY IN THE PANHANDLE OF TEXAS MOORE COUNTY IN THE PANHANDLE OF TEXAS SOUTHEASTERN SHERMAN COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 715 PM CDT * AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STRONGEST STORM WAS LOCATED 10 MILES NORTHEAST OF FOUR WAY...OR ABOUT 11 MILES SOUTHEAST OF DUMAS...MOVING NORTHEAST AT 26 MPH. ADDITIONAL STORMS WERE LOCATED OVER MOST OF MOORE COUNTY. * LOCATIONS IMPACTED INCLUDE... FOUR WAY... LAKE MEREDITH... DUMAS... MASTERSON... SUNRAY... CACTUS... CHANNING... THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3563 10260 3606 10210 3611 10161 3562 10161 TIME...MOT...LOC 2320Z 236DEG 22KT 3577 10180 $$ RN/MJ
1 follow-up statement
000 WWUS54 KAMA 252357 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 653 PM CDT SUN MAY 25 2008 TXC205-260003- /O.CAN.KAMA.SV.W.0049.000000T0000Z-080526T0015Z/ HARTLEY TX- 653 PM CDT SUN MAY 25 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARTLEY COUNTY IS CANCELLED... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3563 10216 3605 10206 3611 10161 3562 10161 TIME...MOT...LOC 2353Z 236DEG 22KT 3588 10159 $$ TXC233-341-421-260015- /O.CON.KAMA.SV.W.0049.000000T0000Z-080526T0015Z/ SHERMAN TX-HUTCHINSON TX-MOORE TX- 653 PM CDT SUN MAY 25 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR MOORE...EXTREME SOUTHWESTERN HUTCHINSON AND SOUTHEASTERN SHERMAN COUNTIES... AT 652 PM CDT...PENNY SIZE HAIL WAS REPORTED AT 4 MILES NORTHWEST OF FOUR WAY. SEVERE THUNDERSTORMS WERE REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. SCATTERED TO NUMEROUS STORMS WERE LOCATED OVER MOORE COUNTY. THE STRONGEST STORM WAS LOCATED ABOUT 16 MILES SOUTHWEST OF SUNRAY...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... SUNRAY... LAKE MEREDITH... DUMAS... FOUR WAY... CACTUS... MASTERSON... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3563 10216 3605 10206 3611 10161 3562 10161 TIME...MOT...LOC 2353Z 236DEG 22KT 3588 10159 $$ RN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:44 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 25, 4:44 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 444 PM CDT SUN MAY 25 2008 .DISCUSSION... BUSY AFTERNOON WITH SVR WX GETTING OFF TO AN EARLY START. DRYLINE HAS NOT MOVED VERY FAR TODAY...AND HAVE DRAGGED HIGHER POPS A BIT FURTHER WWD INTO WRN SECTIONS OF THE AREA AND ALSO WORDED AS AREAL QUALIFIERS FOR THIS EVENING ALONG WITH MENTION OF SVR. FOR MEMORIAL DAY...APPEARS MORE OF THE SAME EXPECTED. THE DRYLINE SHOULD MOVE A LITTLE FURTHER EWD COMPARED TO TODAY...TO PERHAPS THE CNTRL ZONES. HAVE RETAINED SLGT CHC POPS W AND CNTRL...AND CHC POPS ERN ZONES FOR MON AND MONDAY NIGHT. SFC COLD FRONT TO MOVE THRU FCST AREA LATE MONDAY NIGHT...THEN SETTLE S OF THE PNHDLS LATER TUESDAY. KEPT SLGT CHC POPS FOR TUE AND TUE NIGHT MAINLY DUE TO POST FRONTAL TYPE PRECIP. MUCH COOLER ON TUESDAY. WED THRU NEXT SUNDAY DRY FOR THE MOST PART AS UPPER LEVEL RIDGE BUILDS INTO THE AREA...THEN FLATTENS SOMEWHAT LATE IN THE PERIOD. TEMPS TO WARM UP TO ABOVE SEASONAL NORMALS ONCE AGAIN BY LATTER PART OF THE WEEK. ANDRADE && .FIRE WEATHER... RED FLAG CONDITIONS ARE NO LONGER EXPECTED ACROSS WRN OK AND NW TX PNHDLS REST OF AFTN AND THIS EVENING AS THE DRYLINE HAS REMAINED FURTHER W THAN PREVIOUS FCST HAD GOING. ALSO...TSTM COMPLEX INCLUDING SVR WX AND TORNADOES HAS OCCURRED IN DALLAM AND HARTLEY COUNTIES AS WELL THIS AFTERNOON. ELEVATED TO POSSIBLY CRITICAL FIRE WX CONDITIONS MAY OCCUR ON MONDAY AFTERNOON AND EARLY EVENING ACROSS WRN PNHDLS AS DRYLINE IS FCST TO MOVE INTO CNTRL PARTS OF THE FORECAST AREA. HOWEVER... DUE TO CONSIDERABLE UNCERTAINTY AND BASED ON WHAT HAS HAPPENED TODAY... WILL NOT ISSUE A FIRE WX WATCH AT THIS TIME. ANDRADE && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 65 90 58 77 52 / 30 20 20 20 20 BEAVER OK 67 90 56 72 51 / 30 30 30 20 20 BOISE CITY OK 58 87 50 72 49 / 20 10 20 20 20 BORGER TX 69 93 60 77 52 / 30 20 20 20 20 BOYS RANCH TX 62 91 55 78 50 / 30 10 20 20 20 CANYON TX 64 90 57 79 51 / 30 20 20 20 20 CLARENDON TX 69 92 65 81 56 / 30 30 30 30 30 DALHART TX 59 88 53 77 50 / 20 10 20 20 20 GUYMON OK 64 90 56 75 50 / 30 20 20 20 20 HEREFORD TX 62 90 56 81 51 / 30 10 20 20 20 LIPSCOMB TX 69 90 60 73 52 / 30 30 30 20 20 PAMPA TX 69 90 61 75 53 / 30 30 30 20 20 SHAMROCK TX 70 91 66 82 57 / 30 30 30 20 20 WELLINGTON TX 70 93 67 84 59 / 30 30 30 30 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, May 25, 6:15 PM CDT, 5 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 615 PM CDT SUN MAY 25 2008 OKZ001>003-TXZ001>020-261100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 615 PM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES. SOME OF THE STORMS WHICH DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL... DAMAGING WINDS...AND TORNADOES POSSIBLE. AS A RESULT...A TORNADO WATCH IS IN EFFECT FOR THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AS WELL AS ALL OF THE TEXAS PANHANDLE UNTIL 1 AM CDT MONDAY. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT DUE TO SOUTH WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES MEMORIAL DAY THROUGH TUESDAY NIGHT AS MOISTURE FROM THE GULF OF MEXICO MOVES INTO THE REGION...A DRYLINE BECOMES ESTABLISHED ACROSS THE PANHANDLES...AND SEVERAL UPPER LEVEL LOW PRESSURE DISTURBANCES PASS THROUGH THE SOUTHERN PLAINS. SEVERE THUNDERSTORMS WILL BE POSSIBLE ANY OF THESE DAYS...WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS WESTERN PORTIONS OF THE PANHANDLES ON MEMORIAL DAY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION THIS EVENING...AND ALSO AT TIMES MEMORIAL DAY THROUGH TUESDAY EVENING. ANDRADE
In the hours before
Local storm report, May 25, 5:47 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
547 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL STINNETT 35.82N 101.44W
05/25/2008 E0.88 INCH HUTCHINSON TX AMATEUR RADIO
&&
EVENT NUMBER 00280
NUNEZLocal storm report, May 25, 5:49 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
549 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL FOUR WAY 35.69N 101.96W
05/25/2008 E0.75 INCH MOORE TX AMATEUR RADIO
&&
EVENT NUMBER 00281
NUNEZLocal storm report, May 25, 5:55 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
555 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND GST 8 N TURPIN 36.99N 100.88W
05/25/2008 E70 MPH BEAVER OK TRAINED SPOTTER
&&
EVENT NUMBER 00282
CKLocal storm report, May 25, 5:58 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
558 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 2 W BEAVER 36.81N 100.56W
05/25/2008 M1.00 INCH BEAVER OK TRAINED SPOTTER
&&
EVENT NUMBER 00283
NUNEZLocal storm report, May 25, 6:07 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
607 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND GST 5 N TURPIN 36.94N 100.88W
05/25/2008 E70 MPH BEAVER OK TRAINED SPOTTER
&&
CORRECTED LOCATION
EVENT NUMBER 00282
CKLocal storm report, May 25, 6:09 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
609 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST HOOKER 36.86N 101.21W
05/25/2008 M79 MPH TEXAS OK LAW ENFORCEMENT
OUTFLOW WINDS DOWNED POWER LINES WEST OF HOOKER WITH
TWO FIRES ONGOING
&&
EVENT NUMBER 00284
NUNEZThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:28 AM CDT | Red Flag Warning | AMA | Dallam, Hartley | 12 hr |
| May 25, 1:24 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 66 min |
| May 25, 2:27 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 63 min |
| May 25, 2:53 PM CDT | Tornado Warning | AMA | Hartley | 37 min |
| May 25, 3:24 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Sherman | 66 min |
| May 25, 3:26 PM CDT | Tornado Warning | AMA | Hartley | 27 min |
| May 25, 3:41 PM CDT | Tornado Warning | AMA | Hartley, Moore | 49 min |
| May 25, 4:15 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hansford, Hartley, Hutchinson, Moore, Sherman | 60 min |
| May 25, 4:35 PM CDT | Severe Thunderstorm Warning | AMA | Hartley | 55 min |
| May 25, 4:41 PM CDT | Tornado Warning | AMA | Hansford, Hutchinson, Moore | 49 min |
| May 25, 4:51 PM CDT | Areal Flood Advisory | AMA | Moore | 3 hr |
| May 25, 5:16 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 59 min |
| May 25, 5:18 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hartley, Hutchinson, Moore, Sherman | 57 min |
| May 25, 5:25 PM CDT | Tornado Warning | AMA | Hutchinson, Roberts | 65 min |
| May 25, 5:35 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Sherman | 55 min |
| May 25, 6:17 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 58 min |
| May 25, 6:40 PM CDT | Areal Flood Advisory | AMA | Hutchinson, Roberts | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.